Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jul 19, 2016, 7:29 PM CDT for Love County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 7:29 PM CDT (00:29 UTC)
- Expired
- Jul 19, 2016, 8:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
County Love County, OK
The radar
The Norman radar (KTLX), 155 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1439 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247
WWUS84 KOUN 200029
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
729 PM CDT TUE JUL 19 2016
OKZ046-050-051-200100-
CARTER OK-LOVE OK-MARSHALL OK-
729 PM CDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER...
NORTHEASTERN LOVE AND SOUTHWESTERN MARSHALL COUNTIES UNTIL 800 PM
CDT...
AT 720 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
LEBANON. THIS STORM WAS NEARLY STATIONARY.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3404 9721 3415 9697 3390 9687 3389 9689
3394 9690 3396 9692 3394 9697 3395 9698
3396 9698 3394 9700 3389 9698 3388 9704
TIME...MOT...LOC 0020Z 72DEG 2KT 3397 9699
$$
WRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:49 PM CDT, 40 minutes earlier.
Area forecast discussion, Jul 19, 6:49 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Norman OK
649 PM CDT TUE JUL 19 2016
.DISCUSSION...
July 20th 00Z TAF discussion follows...
&&
.AVIATION...
VFR conditions will prevail through the period. Similar to last
night, few to scattered cumulus will persist through sunrise,
along with some high cirrus interspersed across the region. Winds
will remain out of the south, a little breezy through sunset, and
persist overnight through tomorrow.
Kurtz
&&
.PREV DISCUSSION... /issued 351 PM CDT TUE JUL 19 2016/
DISCUSSION...
Mid-level ridge will continue to dominate the weather through the
end of this week with only isolated chances of showers/storms.
On Wednesday, heat index values are forecast to be
near heat advisory critera across north central Oklahoma.
Consequently, went ahead and extended the heat advisory through
tomorrow afternoon. Both the NAM and GFS erode any MLCIN in the
afternoon. The latest GFS even has a QPF signal across eastern
Oklahoma. Therefore, anticipate at least isolated showers and
storms once again tomorrow afternoon.
The chance of showers/storms looks lower for Thursday, Friday, and
Saturday as the atmosphere is forecast to become more capped as low-
levels slowly dry. Temperatures will be hotter Friday and
Saturday with warmer 850 mb/low-level thermal fields. However,
slightly drier air may mitigate heat index values from becoming
too excessive.
For Sunday and beyond, both the GFS and ECMWF are in agreement that
the mid-level ridge will weaken/retrograde with a weakness/lowered
heights across the Plains. Consequently, temperatures may cool
slightly with at least a slight chance of showers/storms starting
Sunday. The latest ECMWF has backed off a highly amplified ridge
to the west. So the chance of signficant/widespread rain has
decreased.
Mahale
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 96 76 98 / 0 0 0 0
Hobart OK 75 100 76 99 / 0 0 0 0
Wichita Falls TX 76 99 77 99 / 0 0 0 0
Gage OK 74 100 75 100 / 0 0 0 0
Ponca City OK 76 98 77 101 / 0 0 0 0
Durant OK 76 97 76 96 / 0 20 0 0
&&
.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT Wednesday for OKZ007-008-012-013-
019-020-026.
TX...None.
&&
09/04/04Hazardous weather outlook, Jul 19, 11:45 AM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1145 AM CDT TUE JUL 19 2016 OKZ004>048-050>052-TXZ083>090-201015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1145 AM CDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .HEAT... HOT TEMPERATURES ARE AGAIN EXPECTED TODAY. AFTERNOON HEAT INDEX VALUES WILL BE MAINLY BE IN THE 100 TO 107 DEGREE RANGE WITH THE HIGHEST VALUES IN NORTH CENTRAL OKLAHOMA WHERE A HEAT ADVISORY IS IN EFFECT. .THUNDERSTORMS... A FEW THUNDERSTORMS MAY FORM ACROSS SOUTHEASTERN OKLAHOMA THIS AFTERNOON INTO EARLY EVENING. IF STORMS FORM...THEY MAY PRODUCE LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .HEAT... HOT TEMPERATURES ARE EXPECTED WEDNESDAY THROUGH AT LEAST SUNDAY. AFTERNOON HEAT INDEX VALUES MAY EXCEED 105 DEGREES AT TIMES...MAINLY EAST OF I-35. .THUNDERSTORMS... A FEW THUNDERSTORMS MAY AFFECT OKLAHOMA SUNDAY AND MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/30
In the hours before
Special weather statement, Jul 19, 7:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
729 PM CDT TUE JUL 19 2016
OKZ046-050-051-200100-
CARTER OK-LOVE OK-MARSHALL OK-
729 PM CDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER...
NORTHEASTERN LOVE AND SOUTHWESTERN MARSHALL COUNTIES UNTIL 800 PM
CDT...
AT 720 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
LEBANON. THIS STORM WAS NEARLY STATIONARY.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3404 9721 3415 9697 3390 9687 3389 9689
3394 9690 3396 9692 3394 9697 3395 9698
3396 9698 3394 9700 3389 9698 3388 9704
TIME...MOT...LOC 0020Z 72DEG 2KT 3397 9699
WRNearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.